Schizophrenia.com

Latuda might be starting to work

So the first week was pretty damned bad. But now closing in on the end of week 2, I think it might be starting to work. I’m not experiencing anything that seems even remotely like psychosis. And I’m getting back my interests in things that I used to love but haven’t even thought about in years, like designing/building habitats for things. I might go down to my grandmother’s lakehouse this Spring and catch myself some toads, build them a big, nice habitat and give it a go. I’m even doing laundry and showering every other day. My urge to self-harm has completely gone away, would just seem scary and crazy to me right now.

The only downside is that a couple hours after I take it, I get an internal stiffness/restlessness that is annoying and uncomfortable, but eventually fall asleep and it’s gone when I wake up.

9 Likes

Latuda is a good drug due to its lack of antihistamine or cholergenic effect. Watch out for that akathisia thougj

2 Likes

Yeah tell me about it. That part is pretty awful. I see my pdoc again on the 30th and I’m going to ask her if we should change meds or if she can give me something that will make that part go away. I just took one of my leftover 10mg Zyprexa pills to try to get rid of it.

I’ve tried so many medication and they all do that to me internal stiffness/restlessness and I stop taking it because I can’t stand it. What advice can you give me it will be great of help. Thanks!

I’m happy for you @Turnip :slight_smile: Glad it’s working

1 Like

Yep, Latuda worked miracles for me. Talk to your doctor about taking propranolol to deal with the side effect of akathisia - I didn’t have severe akathisia, but the little I had was taken care of with a small dosage of propranolol (a drug with virtually no bad side effects).

If you lower your dose for about a week and then up it again later on it has a high chance of going away. But I still take Ativan and propranolol with mine I would rather have two lbs of weight gain a month and restlessness than 15 lbs of weigh gain per month and be normal

If you lower your dose and then up it after about a week that restlessness could go away. It depends on how determined you are to stop massive weight gain from other meds.

My pdocs and I tend to be opposite, I am completely okay with being fat, but they tend to freak out about it lol.

So taking the Zyprexa worked at making me fall asleep quickly, and then I slept for a long time, missed a call from the pdoc wanting to change the appointment time, so I guess I will go at the original time since we couldn’t confirm a time change. I feel very numb and dumb now having woke up from the Zypexa coma. Need to find the magic balance between not having severe restlessness and not feeling incredibly hungover.

Lol same as me id rather be a fattie then insane

Yeah every pdoc I’ve seen so far has been very skinny and has wigged out over people being fat. My last pdoc didn’t even care about me smoking a pack a day, but freaked out over weight gain lol.

Psychiatrists aren’t just head doctors. They are also physical doctors. They can tell you what and what not to do about your physical health in connection with your AP’s. My advice to you is to not self medicate, unless you are decreasing, and then, do it with your P Docs permission. Get the right drug. Sometimes this takes a number of years. Don’t be too patient. Its’ your mind at stake. You don’t have to feel woozy, lethargic, stupid or dull.

1 Like